MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547050
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.It was reported the device was not used past its expiry date.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was used in the common bile duct during a bile duct stone removal procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon was unable to be deflated.After trying several times, the balloon was finally able to deflate, but despite this, it was still difficult to manipulate the balloon and perform fluoroscopy/contrast imaging.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.It was reported the device was not used past its expiry date.Block h6: problem code a1401 captures the reportable event of balloon failed to deflate.Block h10: investigation result visual examination of the returned complaint device found the balloon did not show visual defects and was in a good condition.The balloon was returned completely deflated.No damage was found on the catheter of the device.Functional analysis was performed and the balloon did inflate and deflate well.Dimensional examination of the catheter was performed and was measured in three sections; distal, medium and proximal.The three sections were within specification.Based on the available information and that the complaint device was able to deflate well, the most probable root cause for this complaint cannot be detected.

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11150941
Report Number3005099803-2020-06656
Device Sequence Number17123581
Product Code FGE
UDI-Device Identifier08714729790303
UDI-Public08714729790303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547050
Device Catalogue Number4705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1